MAUDE Adverse Event Report: CORDIS US. CORP VISTA BRITE TIP; CATHETER, PERCUTANEOUS

CORDIS US. CORP VISTA BRITE TIP; CATHETER, PERCUTANEOUS
Catalog Number 67005400
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18000514 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6f.070 xb 3.5 100cm vista brite tip was found with a ¿compression fracture¿ in the distal first bend when the packaging was opened.The catheter was replaced and the procedure completed.There was no reported patient injury.The device was used in an interventional procedure for the left coronary artery (lca).The lca had mild calcification, mild tortuosity and a 90% stenosis.The vessel did not have an acute angle or bifurcation.The device was not used for treatment of a chronic total occlusion.The device was not inspected prior to opening the package.The device was stored and prepped per the instructions for use (ifu).The user is trained to the device.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
-after further review of additional information received the following sections have been updated accordingly: d2, g1, g3, g6, h1, h2, h3, h6, and h10.As reported, a 6f.070 xb 3.5 100cm vista brite tip was found with a ¿compression fracture¿ in the distal first bend when the packaging was opened.The catheter was replaced, and the procedure completed.There was no reported patient injury.The device was used in an interventional procedure for the left coronary artery (lca).The lca had mild calcification, mild tortuosity and a 90% stenosis.The vessel did not have an acute angle or bifurcation.The device was not used for treatment of a chronic total occlusion.The device was not inspected prior to opening the package.The device was stored and prepped per the instructions for use (ifu).The user received training for this device.The device was not returned for analysis however, one image of the damaged area was provided.The image shows a section of the catheter inside the pouch.A compressed condition was noted near the brite tip.No other anomalies were noted.A product history record (phr) review of lot 18000514 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿brite tip/distal tip-cracked¿ was not confirmed.The only anomaly noted during the photo analysis was a compressed condition and the device was not returned for further analysis.Storage/handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use open or damaged packages.Inspect the guiding catheter before use to verify that its size, shape, and condition are suitable for the specific procedure.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, a 6f.070 xb 3.5 100cm vista brite tip was found with a ¿compression fracture¿ in the distal first bend when the packaging was opened.The catheter was replaced, and the procedure completed.There was no reported patient injury.The device was used in an interventional procedure for the left coronary artery (lca).The lca had mild calcification, mild tortuosity and a 90% stenosis.The vessel did not have an acute angle or bifurcation.The device was not used for treatment of a chronic total occlusion.The device was not inspected prior to opening the package.The device was stored and prepped per the instructions for use (ifu).The user is trained to the device.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device was later returned for evaluation.The device was not returned for analysis however, one image of the damaged area was provided.The image shows a section of the catheter inside the pouch.A compressed condition was noted near the brite tip.No other anomalies were noted.The device was later returned for analysis.A non- sterile catheter 6f.070 xb 3.5 100cm was received coiled inside a plastic bag.The unit was unpacked to perform the product evaluation.The catheter was visually inspected focusing on the distal tip observing that the unit presented several kinked/bent conditions located approximately 3cm, 23cm, 54cm, and 55cm from the distal tip.No cracked conditions were observed, and no other damages were observed.Dimensional analysis was performed to verify the correct guiding catheter id and od.Measurements were taken near the compressed areas and the results were found within specification.A product history record (phr) review of lot 18000514 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip cracked¿ was not confirmed, as the unit does not present any cracked conditions.Subsequently, findings of several kinks were observed on the body/shaft of the returned catheter.However, the exact cause cannot be determined.The previous image provided prior to device return revealed one compressed area near the distal tip.Suggesting shipping and handling may have contributed to the additional damages noted on the device.Dimensional analysis measurements were taken near the compressed areas and the results were found within specification.Based on the information available for review, it is likely storage/handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use and is listed in the ifu as such.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use open or damaged packages.Inspect the guiding catheter before use to verify that its size, shape, and condition are suitable for the specific procedure.If strong resistance is met during manipulation, discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of the resistance can not be determined, withdraw the catheter.Torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire and catheter sheath introducer).Advancement, manipulation and withdrawal of the guiding catheter should always be performed under fluoroscopic guidance.Remove the guiding catheter from its packaging.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.Prior to use, flush the guiding catheter lumen with a heparinized saline solution.Introduce the guiding catheter into the vasculature through the catheter sheath introducer, and/or over an indwelling guidewire using a percutaneous entry technique of choice.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
VISTA BRITE TIP
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17671470
Report Number9616099-2023-06591
Device Sequence Number6208297
Product Code DQY
UDI-Device Identifier20705032020166
UDI-Public(01)20705032020166(17)240131(10)18000514
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2024
Device Catalogue Number67005400
Device Lot Number18000514
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer09/13/2023
09/29/2023
12/22/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date09/20/2023
10/24/2023
01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT BALLOON; APT GUIDE WIRE; APT RADIAL SHEATH; CANDLER ANGIOGRAPHY GUIDE WIRE
Patient SexUnknown